| Model Number |
RBY4C0630-A |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/25/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary vein using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the first ruby coil was not able to advance more than 1 mm into the hub of the lantern.Therefore, the ruby coil was removed.The procedure was completed using three ruby coils, one pod coil, two pod packing coils (pod pcs), and the same lantern.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.Bends and kinks were present throughout the length of the pusher assembly.The embolization coil had offset coil winds throughout its length and was tangled with the stretch resistance wire (sr wire).Conclusions: evaluation of the returned ruby coil revealed a fractured sr wire and offset coil winds.If the device is manipulated against resistance, damage such as this may occur.Based on the returned condition, the root cause of the reported complaint could not be determined.Further evaluation revealed pusher assembly kinks.These kinks were likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of advancement issue.